Alert archive / New Jersey / Dense Fog Advisories in 2026
Dense Fog Advisory 7, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Mar 6, 2026, 1:00 PM EST for 5 counties in New Jersey; Monroe County, Pennsylvania; Sussex County, Delaware. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2026, 1:00 PM EST (18:00 UTC)
- Expired
- Mar 7, 2026, 12:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Monmouth County, NJ, Ocean County, NJ, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 35 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Mar 6, 12:32 PM EST, 28 minutes earlier. Its key messages:
- 1. Patchy dense fog is expected through tonight with intervals of mainly light rain/showers; freezing fog possible for Monroe County until the early afternoon. 2. Much warmer air gradually overspreads the region later this weekend and early next week, along with some dense fog possible.
Area forecast discussion, Mar 6, 12:32 PM EST, 28 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1232 PM EST Fri Mar 6 2026 .WHAT HAS CHANGED... Freezing Fog Advisory was issued for Monroe County until 1PM. && .KEY MESSAGES... 1. Patchy dense fog is expected through tonight with intervals of mainly light rain/showers; freezing fog possible for Monroe County until the early afternoon. 2. Much warmer air gradually overspreads the region later this weekend and early next week, along with some dense fog possible. && .DISCUSSION... KEY MESSAGE 1...Patchy dense fog is expected through tonight with intervals of mainly light rain/showers; freezing fog possible for Monroe County until the early afternoon. Dense fog remains in place across the higher elevations in Monroe County, including the Pocono Plateau. With latest observations across the Poconos still showing temps below freezing, the threat of freezing fog has developed. Guidance suggests fog will linger through the day with temperatures staying around or below freezing through at least the early afternoon. As a result, the Winter Weather Advisory was replaced with a Freezing Fog Advisory until 1PM this afternoon. Reinforcing push of cooler air from the northeast as the overnight low pressure departs eastward will keep us cool and murky through tonight at least. That having been said, guidance has proven too pessimistic with fog potential this morning, with enough of a low-level wind to keep it stirred up. However, another weak wave of low pressure may bring more showers/light rain to the region tonight, which could enhance fog potential, especially as warm advection aloft begins to intensify once more and surface winds become light/variable. It continues to look like dense fog is more likely tonight than this morning. KEY MESSAGE 2...Much warmer air gradually overspreads the region later this weekend and early next week, along with some dense fog possible. An upper-level disturbance tracks well to our north Saturday night into Sunday, with a trailing weakening cold front moving through. This looks to bring some showers and perhaps a thunderstorm to our region Saturday night into Sunday, although the forcing for ascent may end up weakening with an eastward extent which would limit the coverage of showers. As of now, did not make any changes to the NBM PoPs for Saturday night into early Sunday which may still be on the high side. An increase in the low-level warm air advection ahead of a weakening cold front looks to erode the wedge of colder air from south to north, therefore high temperatures Saturday for much of our area look to occur during Saturday evening. Used a NBM/NBM10 blend for temperatures Saturday into Sunday to show a slower erosion of the low-level colder air. This also results in cooler temperatures during the day Saturday. We become more embedded within the warm sector early next week with surface high pressure anchored in the western Atlantic and a south to southwest flow. This should result in a much warmer air mass surging into the region. Highs Sunday and Monday are forecast to be in the 60s for much of the area, then into the low to some mid 70s for Tuesday and Wednesday for many areas. The flow may be light enough and also more southerly though early next weak, which would introduce significant cooling along the coast with perhaps even a robust sea breeze shifting inland. Some guidance is faster with a cold front and ripple of low pressure Wednesday, and if this occurs then temperatures may not get into the 70s. It turns much cooler Thursday but still above average. The much milder air mass and higher dew points above and adjacent to the cold ocean over the weekend and early next week will create opportunities for fog, perhaps dense fog. These conditions will be more enhanced closer to the coast and around Delaware Bay. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of today...IFR conditions persist due to low clouds. A few showers possible, mainly late. Tonight...IFR likely continues due to low cigs, with some scattered showers and possible reductions in vsby as fog attempts to develop. Outlook... Saturday...Sub-VFR conditions due to low clouds and fog, although ceilings may improve some at night. Showers mostly at night. Sunday...Sub-VFR conditions possible to start, otherwise mainly VFR. Monday and Tuesday...VFR overall. && .MARINE... Marine Dense Fog Advisory was allowed to expire at 10AM this morning with visibilities improving. Winds may briefly touch 25 kts over the ocean zones today and tonight, while seas may also touch 5 feet, but confidence remains too low for any Small Craft Advisories at this time. Outlook... Saturday...A brief period of Small Craft Advisory conditions possible at night. Dense fog possible. Sunday through Tuesday...The conditions are anticipated to be below Small Craft Advisory criteria. Dense fog possible. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && DISCUSSION...Gorse/MJL/RCM AVIATION...Gorse/MJL/RCM MARINE...Gorse/MJL/RCM
Hazardous weather outlook, Mar 6, 5:05 AM EST, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 505 AM EST Fri Mar 6 2026 MDZ012-015-019-020-071015- Kent MD-Queen Annes-Talbot-Caroline- 505 AM EST Fri Mar 6 2026 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 1:17 AM EST | Areal Flood Warning | PHI | Hunterdon | 4 hr |
| Mar 6, 6:22 AM EST | Areal Flood Warning | PHI | Somerset | 4 hr |
| Mar 6, 1:22 PM EST | Small Craft Advisory | PHI | 52 hr | |
| Mar 6, 9:50 AM EST | Freezing Fog Advisory | PHI | Monroe | 3 hr |
Nearby
Dense Fog Advisories in New Jersey, 2026Dense Fog Advisories in Pennsylvania, 2026Dense Fog Advisories in Delaware, 2026Every dense fog advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.